MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-3532A; VITAL SIGNS MONITOR

NIHON KOHDEN CORPORATION BSM-3532A; VITAL SIGNS MONITOR
Model Number BSM-3532A
Medical Device Problem Codes No Device Output (1435); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the ecg will show for a little while, but then it will randomly stop showing anything at all on this bedside monitor (bsm).There are no error messages when this occurs.They have swapped out lead sets, but the only way to fix it is to reboot the bsm.However, even after that, it works for a little while before it stops working again.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.The following fields contains no information (ni), as attempts to obtain information were made, but the information was not provided.Concomitant medical products: attempt #1 04/27/2023 emailed customer via microsoft outlook for all items under the no information section.No reply was received.Attempt #2 05/11/2023 emailed customer via microsoft outlook for all items under the no information section.The customer responded back with complaint details, but they did not provide the patient and additional device information as requested.
 
Event or Problem Description
The biomedical engineer (bme) reported that the ecg will show for a little while, but then it will randomly stop showing anything at all on this bedside monitor (bsm).There are no error messages when this occurs.They have swapped out lead sets, but the only way to fix it is to reboot the bsm.However, even after that, it works for a little while before it stops working again.No patient harm was reported.
 
Additional Manufacturer Narrative
Details of the complaint: the biomedical engineer (bme) reported that the ecg will show for a little while, but then it will randomly stop showing anything at all on this bedside monitor (bsm).There are no error messages when this occurs.They have swapped out lead sets, but the only way to fix it is to reboot the bsm.However, even after that, it works for a little while before it stops working again.No patient harm was reported.Service requested / performed: the device, (bsm-3532a, serial number (b)(4)), was returned, decontaminated, cleaned, and evaluated.During evaluation we were able to confirm and duplicate the reported issue, after running the device on a simulator over a 5 (five) day period, for the error to be displayed.The unit was then sent to 208 for further processing.In this case a root cause was not determined, and the possible causes will be listed below the root cause section.Investigation conclusion: we were able to confirm and duplicate the reported issue, based on the evaluation of the device.Unfortunately, a root cause was not determined, however, it is likely the issue was due to damage (due to physical damage and/or wear and tear to the device).To resolve the issue, we shipped the customer a replacement device.Although a root cause was not determined, a list of the potential causes, are listed below.Potential causes: ecg issues are due to several potential causes, which include, but are not limited to the following: damaged issue: device damage/broken components, damaged buttons on control panel, damaged enclosures, broken cables/sockets, physical damage, due to the shipping process, droppage during installation, usage or transit, impacting internal components and/or wear and tear of the device and/or its components can lead to the reported issue.User errors: the use of incompatible software, or damaged hardware/leads, leads placed incorrectly and/or measurements being performed incorrectly, patient conditions such as: body movement, arrhythmia, and/or pulse wave is not detectable.The following fields contains no information (ni), as attempts to obtain information were made, but the information was not provided.Attempt #1: 04/27/2023 emailed customer via microsoft outlook for all items under the no information section.No reply was received.Attempt #2: 05/11/2023 emailed customer via microsoft outlook for all items under the no information section.The customer responded back with complaint details, but they did not provide the patient and additional device information as requested.
 
Event or Problem Description

Brand Name
BSM-3532A
Common Device Name
VITAL SIGNS MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key16998207
Report Number8030229-2023-03525
Device Sequence Number6575161
Product Code MHX
UDI-Device Identifier04931921113660
UDI-Public04931921113660
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-3532A
Device Catalogue NumberBSM-3532A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer06/02/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown